Myasthenia Gravis By Rnpedia

20 Questions | Total Attempts: 5564

SettingsSettingsSettings
Please wait...
Myasthenia Gravis By Rnpedia

Choose the letter of the correct answer.


Questions and Answers
  • 1. 
    • A. 

      Visual disturbances, including diplopia

    • B. 

      Ascending paralysis and loss of motor function

    • C. 

      Cogwheel rigidity and loss of coordination

    • D. 

      Progressive weakness that is worse at the day’s end

  • 2. 
    The diagnostic work-up of a client hospitalized with complaints of progressive weakness and fatigue confirms a diagnosis of myasthenia gravis. The medication used to treat myasthenia gravis is:
    • A. 

      Prostigmine (neostigmine)

    • B. 

      Atropine (atropine sulfate)

    • C. 

      Didronel (etidronate)

    • D. 

      Tensilon (edrophonium)

  • 3. 
    • A. 

      Brief exaggeration of symptoms

    • B. 

      Prolonged symptomatic improvement

    • C. 

      Rapid but brief symptomatic improvement

    • D. 

      Symptomatic improvement of just the ptosis

  • 4. 
    The initial nursing goal for a client with myasthenia gravis during the diagnostic phase of her hospitalization would be to: 
    • A. 

      Develop a teaching plan

    • B. 

      Facilitate psychologic adjustment

    • C. 

      Maintain the present muscle strength

    • D. 

      Prepare for the appearance of myasthenic crisis

  • 5. 
    The most significant initial nursing observations that need to be made about a client with myasthenia include:   
    • A. 

      Ability to chew and speak distinctly

    • B. 

      Degree of anxiety about her diagnosis

    • C. 

      Ability to smile an to close her eyelids

    • D. 

      Respiratory exchange and ability to swallow

  • 6. 
    • A. 

      Administer the medication exactly on time

    • B. 

      Administer the medication with food or mild

    • C. 

      Evaluate the client’s muscle strength hourly after medication

    • D. 

      Evaluate the client’s emotional side effects between doses

  • 7. 
    Helen, a client with myasthenia gravis, begins to experience increased difficulty in swallowing. To prevent aspiration of food, the nursing action that would be most effective would be to: 
    • A. 

      Change her diet order from soft foods to clear liquids

    • B. 

      Place an emergency tracheostomy set in her room

    • C. 

      Assess her respiratory status before and after meals

    • D. 

      Coordinate her meal schedule with the peak effect of her medication, Mestinon

  • 8. 
    • A. 

      Ulcerative colitis

    • B. 

      Blood dyscrasia

    • C. 

      Intestinal obstruction

    • D. 

      Spinal cord injury

  • 9. 
    While reviewing a client’s chart, the nurse notices that the female client has myasthenia gravis. Which of the following statements about neuromuscular blocking agents is true for a client with this condition?  
    • A. 

      The client may be less sensitive to the effects of a neuromuscular blocking agent.

    • B. 

      Succinylcholine shouldn’t be used; pancuronium may be used in a lower dosage.

    • C. 

      Pancuronium shouldn’t be used; succinylcholine may be used in a lower dosage.

    • D. 

      Pancuronium and succinylcholine both require cautious administration.

  • 10. 
    A female client has experienced an episode of myasthenic crisis. The nurse would assess whether the client has precipitating factors such as:    
    • A. 

      Getting too little exercise

    • B. 

      Taking excess medication

    • C. 

      Omitting doses of medication

    • D. 

      Increasing intake of fatty foods

  • 11. 
    The nurse is teaching the female client with myasthenia gravis about the prevention of myasthenic and cholinergic crises. The nurse tells the client that this is most effectively done by:
    • A. 

      Eating large, well-balanced meals

    • B. 

      Doing muscle-strengthening exercises

    • C. 

      Doing all chores early in the day while less fatigued

    • D. 

      Taking medications on time to maintain therapeutic blood levels

  • 12. 
    A client with myasthenia gravis ask the nurse why the disease has occurred. The nurse bases the reply on the knowledge that there is:  
    • A. 

      A genetic in the production acetylcholine

    • B. 

      A reduced amount of neurotransmitter acetylcholine

    • C. 

      A decreased number of functioning acetylcholine receptor sites

    • D. 

      An inhibition of the enzyme ACHE leaving the end plates folded

  • 13. 
    Which of the following is not an autoimmune disease?  
    • A. 

      Graves disease

    • B. 

      Myasthenia gravis

    • C. 

      Insulin-dependent diabetes mellitus

    • D. 

      Alzheimer's disease

  • 14. 
    The nursing assistant reports to you, the RN, that the patient with myasthenia gravis (MG) has an elevated temperature (102.20 F), heart rate of 120/minute, rise in blood pressure (158/94), and was incontinent off urine and stool. What is your best first action at this time?  
    • A. 

      Administer an acetaminophen suppository.

    • B. 

      Notify the physician immediately.

    • C. 

      Recheck vital signs in 1 hour.

    • D. 

      Reschedule patient’s physical therapy.

  • 15. 
    Myasthenia gravis is due to ____ receptors being blocked and destroyed by antibodies.  
    • A. 

      Epinephrine

    • B. 

      Nicotinic

    • C. 

      Acetylcholine

    • D. 

      Transient

  • 16. 
    • A. 

      Promotes the removal of antibodies that impair the transmission of impulses

    • B. 

      Stimulates the production of acetylcholine at the neuromuscular junction.

    • C. 

      Decreases the production of autoantibodies that attack the acetylcholine receptors.

    • D. 

      Inhibits the breakdown of acetylcholine at the neuromuscular junction.

  • 17. 
    A client with myasthenia gravis has been receiving Neostigmine (Prostigmin). This drug acts by: 
    • A. 

      Stimulating the cerebral cortex

    • B. 

      Blocking the action of cholinesterase

    • C. 

      Replacing deficient neurotransmitters

    • D. 

      Accelerating transmission along neural swaths

  • 18. 
     In making a diagnosis of myasthenia gravis Edrophonium HCI (Tensilon) is used. The nurse knows that this drug will cause a temporary increase in: 
    • A. 

      Muscle strength

    • B. 

      Symptoms

    • C. 

      Blood pressure

    • D. 

      Consciousness

  • 19. 
     Toy with a tentative diagnosis of myasthenia gravis is admitted for diagnostic make up. Myasthenia gravis can confirmed by:
    • A. 

      Kernigs sign

    • B. 

      Brudzinski’s sign

    • C. 

      A positive sweat chloride test

    • D. 

      A positive edrophonium (Tensilon) test

  • 20. 
    Myasthenia gravis reflects a deficiency in communication by _______________ because receptors for this neurotransmitter have been destroyed.
    • A. 

      Acetylcholine

    • B. 

      Norepinephrine

    • C. 

      GABA

    • D. 

      Dopamine

Related Topics